Please use this identifier to cite or link to this item: http://hdl.handle.net/2248/3761
Title: Radiative transfer equation in spherical symmetry
Authors: Peraiah, A
Varghese, B. A
Keywords: Radiative Transfer;Stellar Atmospheres;Symmetry;Flux (Rate);Integral Equations;Mesh;Nodes (Standing Waves);Scattering;Specular Reflection;Thermal Boundary Layer
Issue Date: Mar-1985
Publisher: American Astronomical Society
Citation: Astrophysical Journal, Vol. 290, No. 2, pp. 411 - 423
Abstract: A numerical solution of the radiative transfer equation in spherically symmetric geometry is presented using integral operators within the framework of the discrete space theory and expressing the specific intensity in terms of the nodal values of the radius-angle mesh. The solution obtained satisfies the following tests: (1) the invariance of the specific intensity in a medium in which radiation is neither absorbed nor emitted, (2) the continuity of the solution in both angle and radial distribution, (3) a numerical proof showing the uniqueness of the solution, and (4) the condition of zero net flux in a scattering medium with one boundary having a specular reflector, and global conservation of energy. The solution is found to satisfy the above tests to the machine accuracy.
URI: http://hdl.handle.net/2248/3761
ISSN: 0004-637X
???metadata.dc.relation.uri???: http://adsabs.harvard.edu/abs/1985ApJ...290..411P
http://dx.doi.org/10.1086/162998
Appears in Collections:IIAP Publications

Files in This Item:
File Description SizeFormat 
Radiative transfer equation in spherical symmetry1.25 MBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.